Wisconsin, 2001Tornado in Wisconsin, June 18, 2001
June 18, 2001 · NWS DLH · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Jun 18, 1:30 PM CST, 6 hours 21 minutes earlier.
Area forecast discussion, Jun 18, 1:30 PM CST, 6 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
230 PM CDT MON JUN 18 2001
ALL MODELS INITIALIZED ESSENTIALLY THE SAME. ALTHO ALL WERE A LITTLE
OFF ON THE LOCATION OF THE SFC LOW IN SODAK...MEAN LYR MSTR FIELDS
WERE PRETTY ACCURATE. TRACK OF THE LOW TO THE NE ABOUT THE SAME ON
EACH MODEL...WITH THE AVN SHOWING A SOMEWHAT DEEPER CENTRAL PRESSURE
BY THE TIME THE LOW REACHES LK SUP. THIS DIFF SHOULD NOT AFFECT FCST
MUCH AND WILL PRBLY USE A BLEND OF ETA AND AVN WHERE ANY DIFFS ARE
SIG. MAIN ISSUE WILL BE CHANCES OF SVR THIS EVE WITH APPROACH OF
S/WV. WILL NOT REPEAT SWODY1 REASONING...BUT AGREE THAT BEST CHC
WILL BE S OF OUR CWA WHERE AMS WILL HAVE LONGER PD OF SFC HTG AND
BTR CHC TO BREAK CAP. THIS IS ALSO THE AREA OF HIGHEST CAPE AND
LOWEST LI VALUES THIS EVE. STILL CANNOT RULE OUT PSBLTY OF SVR OVR
OUR SRN TIER WHERE LI/S ARE EXPECTED TO REACH -6 WITH CAPES UP TO
2000 J/KG...AND WILL INCLUDE THIS WORDING IN NEW ZFP. ST LYR OVR
MUCH OF OUR CWA WILL RETARD SFC HTG AND HELP REINFORCE WFNT TO OUR S
AS A FOCUS FOR CNVCTV DVLMT. BEYOND 1ST PD...SFC HIGH SHOULD BRING A
RELATIVELY DRY PD...BUT WILL HAVE TO RETAIN AT A SLGT OR LOW CHC POP
FOR TUE NGT/WED AS UPR TROF SWINGS ACRS RGN AND LI/S DIP AGN TO ABT
-2. MODEL AGMT EXTENDS TO MOS PRODUCTS AS WELL...AND LOOKS RSNBL.
CLD CVR TNGT WILL ACT AGAINST BRIEF PD OF CAA. GOOD WAA NEVER GETS
STARTED...BUT FEWER CLDS ON TUE SHOULD HELP BOOST US BACK UP TO NEAR
70.
.DLH...NONE.
ERF
In the hours before
Special weather statement, Jun 18, 6:20 PM CST, 1 hour 31 minutes before
MNZ033-190100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
720 PM CDT MON JUN 18 2001
...SEVERE THUNDERSTORM WATCH DISCONTINUED FOR SOUTHERN CASS COUNTY...
THE THREAT HAS MOVED EAST OF SOUTHERN CASS COUNTY. THEREFORE...THE
SEVERE THUNDERSTORM WATCH HAS BEEN DISCONTINUED FOR THAT AREA.
HOWEVER...THE WATCH REMAINS IN EFFECT FOR NORTHERN CASS AND CROW
WING COUNTIES THROUGH 9 PM CDT.
CS
Local storm report, Jun 18, 7:31 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH, MN
831 PM CDT MON JUN 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 PM 5 W SIREN WI TORNADO
06/18/01 BURNETT
KFMTornado, Washburn
- When
- June 18, 7:51 PM CST to 8:00 PM CST
- Where
- Washburn County, 7 mi W of Spooner
- Rating
- F2
- Path length
- 4 mi
- Path width
- 880 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.833, -92.050
The tornado, which began near Grantsburg in Burnett County, entered Washburn County at 851 pm local daylight time, 7 miles west of Spooner, and traveled to a point about 3 miles west of Spooner, dissipating around 900 pm. The tornado was in the dissipating stage as it entered Washburn County, but the tree and structural damage that was reported was still classified as F-2. Several homes had windows blown in, roofs torn off, or were damaged by falling trees.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Wisconsin, June 18, 20012 deaths · 16 injured · $10 million · F3 · 1 event
- Heat in Missouri, June 18, 20011 death · 1 event
- Hail and Damaging Wind in Minnesota, June 18, 2001$5.5 million · 1.75 in hail · 8 events
- Hail in South Dakota, June 18, 2001$6.0 million · 1.75 in hail · 1 event
- Hail and Damaging Winds in Minnesota, June 18, 2001$526,000 · 2.75 in hail · 20 events
- Tornado and Hail in Iowa, June 18, 2001$280,000 · F0 · 31 events
- Tornadoes and Hail in Minnesota, June 18, 2001$200,000 · F1 · 7 events
- Damaging Wind in Florida, June 18, 2001$279,000 · 1 event
- Lightning Strike in Florida, June 18, 2001$150,000 · 1 event
- High Wind in Michigan, June 18, 2001$100,000 · 62 kt wind · 3 events
- Hail and Damaging Winds in Minnesota, June 18, 2001$35,000 · 1.25 in hail · 24 events
- Damaging Wind in Florida, June 18, 2001$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5261854.